Discussions that mention norco

Back Problems board


I have been on Norco 5 years & Lyrica 2 years for back/ legs pain . My spine Dr. has had me on these. My regular MD finds my liver count way too high, which he doesnt feel its from taking 6 Norco daily, but want to do a Hepatitis panel in 3 weeks. In the meantime he says to stop all tylenol...which is the Norco & stop the Lyrica. He would put me on Percodan 3x day for 4 weeks. He says its REALLY strong stuff. I asked if I should taper down off these other drugs before taking the Percodan. He said No, just stop them and start taking the Perc's.
So yesterday was the meds change. My pain level seems fine right now, I know its still early, but last night til right now, I have Hot & cold sweats, I tossed & turned all last night, had a horrible headache. I feel like Im having withdrawls or something. The Percodan seem to just make me drowsy at this point.
My question is, is this normal with the hot & cold sweats. Will it get any better. And I am wondering if I should of gotten off the Vicodin with help, instead of cold turkey, having to endure all this agony. Anyone taking Percodan that does help them , and or cause them sweats ?
Thanks for any info. regarding this , as I feel Im going nuts.
In my non-medical opinion, it sounds like it could be with-drawl symptoms. On the other hand it could be that the new medicine is a lot stronger than the norco's you are taking and therefore could cause similar symptoms. I suggest taking a couple of ibu's for the headache and ride it out for a couple of days. I would not suggest taking a norco in combination with the percs. If your symptoms are caused by a move up in medication you will only further your symptoms by adding another medication. Good luck, sorry i couldn't be of more help. If you aren't feeling better by monday or tuesday, i would call the doc and explain your symptoms and see what he says. By the way, if you are having shortness of breath, hives, etc. Seek medical attention you would be having an allergic reaction to your new medicine.
Hi Avglen, the norcos were hydrocodone, while the percodans are oxycodone, which is a stronger drug.

They differ in type and strength, but they are both opiates, and while you might have some slight withdrawal symtoms, they should resolve themselves quickly if you keep taking the percodan, since its opiates your brain is looking for, and thats exactly what its getting, just in a different form.

Good luck and I hope everything turns out okay with your liver panel, please let us know what happens.

Your Friend, Fabby
I was told never to go cold turkey off Lyrica. To taper over several weeks??? I take Norco. Have for over 4 years or more. I was moved over to Methadone and twice to Oxycotin. All three times wound up in the ER. Twice with a hospital stay of 6 days. My heart and lungs couldn't take the heavy opiates. At first I feel o.k., then I start with sweats and dry heaves. I was taking up to 12 Norco per day. Now I have dropped down to 8 per day . 10/350. They go as high as 10/750. That is to much acetaminophen in one day. How much was in the Norco you were taking? Should be around 4000 or 3000 if taking on a regular basis. Has your eyes and skin been turning yellow? With class 2 drugs you really have to watch your breathing as per previous poster. Hope you get your meds straightened out and get some pain relief.
I've always heard not to quit Lyrica cold turkey too. You need to taper off of them. Thats why I asked my Dr. (md) twice if I can just stop the Lyrica. Even questioning the pharmacists about the Lyrica , they said it wasnt a problem, even though Im not positive they understand my question with their language barrier. My facial skin will turn yellowish/ green on occasion, but right now seems Ok. I just feel like complete dirt. Feel like Im going to throw up ( sorry). I actually got my Lyrica rx'd by my spine Dr. along with the Norco 10/ 235. I was taking 6 to 7 a day, and felt like that wasnt enough. My legs have slowly increased with pain over the last 4 years, and my strength in them is decreasing where I cant do much. Maybe I need to rethink the 2 level lumbar fusion. Just want to get past this sickly spell for right now.